ISSN : 1796-217X
Volume : 1    Issue : 1    Date : July 2006

Towards a Mathematical Foundation for Service-Oriented Applications Design
Aliaksei Yanchuk, Alexander Ivanyukovich and Maurizio Marchese
Page(s): 32-39
Full Text:
PDF (679 KB)

Leveraging service oriented programming paradigm would significantly affect the way people build
software systems. However, to achieve this goal a solid software design methodology should be
grounded on proper mathematical foundations, specific service-oriented principles, concepts and
patterns. This paper contributes to the above goal proposing a lightweight, but complete,
mathematical framework capable of capturing the essential components of service-oriented
programming paradigm. To this end, we propose mathematical definitions for individual service,
service-oriented environment and service-oriented application. Analysis of the properties and the
functionalities of these components with respect to data processing mechanisms enables us to
introduce a service-oriented application classification schema. For each application class we first
identify specific properties and then discuss their use in a service-oriented design methodology.

Index Terms
Service Oriented Architecture, Service Oriented Applications, Service Oriented Design